MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that an implantable collamer lens was implanted into the patient's eye.It was indicated there was dirt on the lens.Intraoperatively the lens was removed and the problem is reported as not resolved.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
Claim (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned in a micro-centrifuge vial in liquid, with debris on the product.Visual inspection found no visible damage to the lens.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: h11 - review of complaint information determined that the event does not constitute a serious injury to the patient, nor is this a malfunction which is likely to lead to a serious injury.Therefore, the event is not mdr reportable.Please disregard previous medwatch and supplemental reports.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key20153336
Report Number2023826-2024-04127
Device Sequence Number12861216
Product Code MTA
UDI-Device Identifier00840311300532
UDI-Public(01)00840311300532(11)240313(17)270228(21)S2374466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/23/2024
09/27/2024
11/17/2024
09/07/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/25/2024
10/01/2024
11/19/2024
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45, LOT# UNK; FOAM TIP PLUNGER MODEL FTP, LOT# UNK; INJECTOR MODEL MSI-PF, LOT# UNK
Patient Age25 YR
Patient SexFemale